Advanced Search

Home > Journals > The Journal of Cardiovascular Surgery > Past Issues > The Journal of Cardiovascular Surgery 2000 August;41(4) > The Journal of Cardiovascular Surgery 2000 August;41(4):567-70

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUETHE JOURNAL OF CARDIOVASCULAR SURGERY

A Journal on Cardiac, Vascular and Thoracic Surgery


Indexed/Abstracted in: BIOSIS Previews, Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,632

 

The Journal of Cardiovascular Surgery 2000 August;41(4):567-70

CARDIAC PAPERS 

 CASE REPORTS

Resolution of protein-losing enteropathy with standard high molecular heparin and urokinase after Fontan repair in a patient with tricuspid atresia

Facchini M., Guldenschuh I. *, Turina J., Jenni R., Schalcher C., Attenhofer Jost C. H.

From the Divi­sion of Car­di­ology
*Depart­ment of ­Internal Med­i­cine Uni­ver­sity Hos­pital, ­Zürich, Swit­zer­land

At 6 ­years of age, a ­girl ­with tri­cuspid ­atresia under­went a ­Björk mod­i­fied ­Fontan pro­ce­dure ­with implan­ta­tion of a Car­pentier ­Edwards bio­pros­thesis ­between the ­right ­atrium and the ­right ven­tricle. Ten ­years ­later she devel­oped ­increasing ­edema, ­ascites and ­pleural effu­sions. The ­work-up ­showed ­severe sten­osis of the bio­pros­thesis and pro­tein ­losing ente­rop­athy ­with a mas­sive ­decrease of the ­albumin ­level to 14 g/l (­normal: 40-50 g/l). At 17 ­years of age, the bio­pros­thesis was ­replaced ­with a ­direct anas­tom­osis ­between the cavoa­trial junc­tion and the ­right pul­mo­nary ­artery. ­Within one ­month post­op­er­a­tively, exten­sive throm­bosis of the ­superior ­vena ­cava, anon­y­mous and sub­cla­vian ­veins ­occurred. Pro­tein-­losing ente­rop­athy per­sisted ­with an ­albumin ­level of 17 g/l. Par­allel to the suc­cessful treat­ment of ­these ­thrombi ­with ­high molec­ular hep­arin and urok­i­nase, pro­tein ­losing ente­rop­athy and hypo­al­bu­mi­nemia ­resolved com­pletely as ­long as the anti­throm­botic treat­ment ­with ­high molec­ular hep­arin was con­tinued. ­Oral anti­co­ag­u­la­tion was inef­fec­tive. ­Chronic anti­throm­botic treat­ment ­with ­high molec­ular hep­arin may ­thus be the treat­ment of ­choice in ­these ­forms of pro­tein-­losing ente­rop­athy asso­ciated ­with ­venous throm­bosis.

language: English


FULL TEXT  REPRINTS

top of page